Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 117, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 21, 2020, 2:12 AM CDT for Franklin County, Jefferson County, Saint Louis County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2020, 2:12 AM CDT (07:12 UTC)
- Expired
- Jul 21, 2020, 2:31 AM CDT
- In force
- 19 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 28 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
884 WUUS53 KLSX 210712 SVRLSX MOC071-099-189-210745- /O.NEW.KLSX.SV.W.0117.200721T0712Z-200721T0745Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service St Louis MO 212 AM CDT Tue Jul 21 2020 The National Weather Service in St Louis has issued a * Severe Thunderstorm Warning for... Northwestern Jefferson County in east central Missouri... East central Franklin County in east central Missouri... Southwestern St. Louis County in east central Missouri... * Until 245 AM CDT. * At 212 AM CDT, a severe thunderstorm was located over Pacific, moving east at 10 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Chesterfield, Wildwood, Ballwin, Eureka, Ellisville, Pacific, Byrnes Mill, Clarkson Valley, Gray Summit, High Ridge, Cedar Hill, Villa Ridge, House Springs, Scotsdale, Parkdale, Otto, Robertsville and Catawissa. This includes Interstate 44 in Missouri between exits 251 and 269. This also includes Route 66 State Park, Castlewood State Park, and Robertsville State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3836 9083 3854 9088 3863 9056 3837 9050 TIME...MOT...LOC 0712Z 259DEG 11KT 3847 9077 HAIL...0.88IN WIND...60MPH $$ Carney
1 follow-up statement
913
WWUS53 KLSX 210731
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
231 AM CDT Tue Jul 21 2020
MOC071-099-189-210741-
/O.CAN.KLSX.SV.W.0117.000000T0000Z-200721T0745Z/
Jefferson MO-Franklin MO-St. Louis MO-
231 AM CDT Tue Jul 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON...EAST
CENTRAL FRANKLIN AND SOUTHWESTERN ST. LOUIS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3836 9083 3854 9088 3863 9056 3837 9050
TIME...MOT...LOC 0730Z 259DEG 11KT 3848 9069
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 11:51 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 20, 11:51 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Saint Louis MO 1151 PM CDT Mon Jul 20 2020 .SHORT TERM... (Through Late Tuesday Night) Issued at 243 PM CDT Mon Jul 20 2020 The primary concern through this evening will be confined to the southern most sections of the forecast area running approximately from Rolla, MO through Evansville, IL and south. This is where the CAPE gradient lies with 3000-4000 J/kg MLCAPE south of the effective boundary, along with an area of better moisture convergence. Any concern for strong storms will likely be within the next few hours through approximately 23z. There is the potential for locally heavy rain, gusty winds, and small hail. Further north, morning thunderstorms over central Missouri have continued to weaken and track east, resulting in plenty of cloud debris and remnant showers. As we progress through late this evening, the southeastern mid- level ridge builds westward with more of a south/southwesterly influence over Missouri. A few of the CAMs promote the potential for thunderstorm development between 04z through 07z from central Missouri through southwest Illinois where moisture converges along the boundary. The best potential seems to be associated another area of vorticity that will track along the Iowa/Missouri border. There are subtle differences in the exact placement, but the best potential seems to be along and north of I-70. The early round of precipitation may once again reinforce the boundary through the forecast area with additional shower and thunderstorm potential Tuesday afternoon into Tuesday evening as a more defined shortwave pushes west to east through the mid- Mississippi Valley. We continue the theme with high PWAT values, suggesting that storms will produce locally heavy rain with a couple of localized strong to severe storms. Given the west/east orientation and potential for areas to receive multiple rounds of heavy rainfall, the threat for flooding may be a bit higher Tuesday into Tuesday night. Maples .LONG TERM... (Wednesday through Next Monday) Issued at 243 PM CDT Mon Jul 20 2020 Active weather is likely to continue into the early portion of the extended period. By week's end, there is a transition back to hot and humid conditions with above normal temperatures. A stalled frontal boundary that has plagued the region over the last few days with scattered showers, thunderstorms, and locally heavy rain, is likely to continue have impacts through at least Friday. The day-to-day differences will be relatively small with near normal temperatures favored (upper 80s to low 90s). Thunderstorm potential will largely be tethered along and near the west-east oriented boundary. The variability in PoPs play on diurnal instability and compact areas of enhanced vorticity that will be embedded in the west-east flow. By late Friday, an upper ridge begins to amplify and build in over the area into the weekend. H5 heights rise to around 595dam with the center of the ridge almost squarely overhead. Stepping down through the mid-levels, a southeastern ridge maintain south and southwesterly flow. A weak surface boundary remains stalled over the area, but much of the potential for thunderstorm activity could be limited by a capped environment with warming temperatures through the weekend. High could climb back into the low to mid- 90s through early next week. Maples && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 952 PM CDT Mon Jul 20 2020 Although there will be isolated to scattered showers/storms late tonight and Tuesday morning, the better coverage should be Tuesday afternoon and early evening as the atmosphere destabilizes ahead of an approaching upper level disturbance and weak cold front. Mainly just mid-high level cloudiness late tonight into Tuesday morning with scattered diurnal cumulus clouds developing during the late morning and afternoon. The surface wind will be light late tonight, then mainly southwesterly on Tuesday. SPECIFICS FOR KSTL: Although there will be isolated to scattered showers/storms late tonight and Tuesday morning, the better coverage should be Tuesday afternoon and early evening as the atmosphere destabilizes ahead of an approaching upper level disturbance and weak cold front. Mainly just mid-high level cloudiness late tonight into Tuesday morning with scattered diurnal cumulus clouds developing during the late morning and afternoon. The surface wind will be light late tonight, then mainly southwesterly on Tuesday. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 20, 8:37 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 837 PM CDT Mon Jul 20 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220145- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 837 PM CDT Mon Jul 20 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms. A storm or two may be strong to severe with a localized threat for damaging winds and large hail, mainly in central and southeast Missouri. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of thunderstorms can be expected from Tuesday through Wednesday as a cold front stalls across the region. Strong storms and locally heavy rainfall are possible. There is a chance of thunderstorms Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service as well as any reports of rainfall amounts in excess of an inch or any flooding. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:11 AM CDT | Areal Flood Advisory | LSX | Jefferson | 5 hr |
| Jul 21, 1:32 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 28 min |
| Jul 21, 1:36 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 39 min |
| Jul 21, 2:07 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 23 min |
| Jul 21, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
| Jul 21, 2:15 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 27 min |
| Jul 21, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 48 min |
| Jul 21, 4:20 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 40 min |
| Jul 21, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.